MAUDE Adverse Event Report: HALYARD HEALTH MIC* GASTROSTOMY FEEDING TUBE, 18 FR; DIGESTHEALTH ENTERAL FEED TUBE KITS

HALYARD HEALTH MIC* GASTROSTOMY FEEDING TUBE, 18 FR; DIGESTHEALTH ENTERAL FEED TUBE KITS
Model Number 0100-18
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Codes Death (1802); Diaphoresis (2452); Abdominal Distention (2601); Bowel Perforation (2668); No Code Available (3191)
Type of Reportable Event Death
Additional Manufacturer Narrative
Excessive leaking of gastric contents and blood, multiple surgeries, stoma site fistula, 8-inches in diameter, communicating track from the stomach to the patient¿s skin.Refer to mdr report number 9611594-2017-00046 for mic gastrostomy feeding tube, 22 fr.The sample was not returned for evaluation.Root cause could not be determined.The device history records (dhr) evaluation was performed for the lot number aa4062d05, the product was manufactured according to the approved manufacturing procedures, specifications, and then released by quality assurance.At the time of the dhr review, there were no changes to the process and/or equipment that would have affected the manufacturing of the device.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).Device not returned.
 
Event or Problem Description
It was reported by the caregiver that the patient died (b)(6) 2016.The patient was admitted to the hospital at the end of (b)(6) 2016 from the emergency room with diaphoresis and a distended abdomen.The hospital placed a 22 french mic gastrostomy tube in the patient.Twenty-four hours after placement, the caregiver noticed the stoma site was increasing in size.The patient was transferred to a different hospital at the request of the caregiver.During transport, the patient had excessive leaking of gastric contents and blood.Upon arrival at the hospital, the 22 french was expelled because of a balloon break.The mic gastrostomy tube was replaced with an 18 french mic gastrostomy tube.The caregiver stated that within 24-hours, the 18 french mic gastrostomy tube was also expelled and appeared intact.The caregiver stated the patient experienced multiple surgeries, bowel leakage, and a stoma site fistula, 8-inches in diameter.The patient also received blood transfusions during the hospital stay, and was released home on a ventilator.The patient was at home for eight to nine days and experienced a perforated bowel and was re-admitted to the hospital.Additional information was received from the caregiver on 02-mar-2017.The caregiver stated a summary of care from the hospital was found with the date of admission, (b)(6) 2016 and discharge date of (b)(6) 2016.The patient was admitted with a percutaneous endoscopic gastrostomy (peg) tube dysfunction and a communicating track from the stomach to the patient¿s skin.The peg tube was removed and a nasal-jejunal tube was placed.The patient was on a tube feeds for 16 hours a day with water flushes and needed on going wound care.The caregiver stated, the patient had a long-term history of problems with the stoma site prior to this occurrence.No additional information provided.

Common Device Name
DIGESTHEALTH ENTERAL FEED TUBE KITS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key6424808
Report Number9611594-2017-00047
Device Sequence Number1102297
Product Code KNT
UDI-Device Identifier10680651947762
UDI-Public10680651947762
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K842076
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer,health professional
Initial Reporter Occupation Patient Family Member or Friend
Type of Report Initial
Report Date (Section B) 02/24/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Patient Family Member or Friend
Device Expiration Date03/01/2017
Device Model Number0100-18
Device Catalogue Number991094776
Device Lot NumberAA4062D05
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/24/2017
Initial Report FDA Received Date03/22/2017
Patient Sequence Number1
Outcome Attributed to Adverse Event Death;
Patient Age79 YR
Patient Weight73